Alert archive / Mississippi / Tornado Warnings in 2026

Tornado Warning 19, NWS New Orleans, LA

March 11, 2026Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this tornado warning at Mar 11, 2026, 7:35 PM CDT for Amite County, Pike County, Mississippi. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 7:35 PM CDT (00:35 UTC)
Expired
Mar 11, 2026, 8:15 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Amite County, MS, Pike County, MS

The radar

The Hammond radar (KHDC), 81 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 7:37 PM CDTTSTM WND DMG6 Sse Smithdale, MSDamage reported on Hwy 570, Hwy 569, and Thompson Road. Possible tornado.
Mar 11, 7:41 PM CDTTSTM WND DMG5 Se Smithdale, MSCorrects the time on previous report. Widespread tree damage across northeastern Amite county. Trees down on North Greensburg Rd, Moak Rd, Hwy 570, Thompson Rd, Hwy 569, Tangipahoa Rd, Jones Rd, Womack Lane, County Line Rd, and Spring Hill Rd. A tree was down
Mar 11, 7:48 PM CDTTORNADO4 Wsw Summit, MSAn NWS storm survey confirmed an EF-1 touched down near Hwy 570 and Moak Rd in Pike County, MS. Notable tree damage was identified along Hwy 570 in association with this tornado.
Mar 11, 7:51 PM CDTTORNADO3 Wsw Summit, MSAn NWS storm survey confirmed an EF-1 tornado touched down near Hwy 570 near Dallas Jackson Dr.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:56 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -226 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-226 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

997 
WFUS54 KLIX 120035
TORLIX
MSC005-113-120115-
/O.NEW.KLIX.TO.W.0019.260312T0035Z-260312T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
735 PM CDT Wed Mar 11 2026

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Western Pike County in southern Mississippi...
  Northeastern Amite County in southern Mississippi...

* Until 815 PM CDT.

* At 735 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located near
  Smithdale, or 7 miles northeast of Liberty, moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Mccomb around 755 PM CDT.
  Magnolia around 800 PM CDT.

Other locations impacted by this tornadic thunderstorm include Mccomb
Airport.

This includes Interstate 55 in Mississippi between mile markers 5 and
19.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3122 9079 3131 9076 3127 9037 3106 9049
TIME...MOT...LOC 0035Z 285DEG 26KT 3125 9073 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Zeringue
1 follow-up statement
262 
WWUS54 KLIX 120051
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
751 PM CDT Wed Mar 11 2026

MSC005-113-120115-
/O.CON.KLIX.TO.W.0019.000000T0000Z-260312T0115Z/
Pike MS-Amite MS-
751 PM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WESTERN
PIKE AND EAST CENTRAL AMITE COUNTIES...

At 751 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located along
a line extending from near Summit to 7 miles north of Gillsburg,
moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Mccomb, Magnolia, and Summit around 755 PM CDT.

Other locations impacted by these tornadic storms include Mccomb
Airport.

This includes Interstate 55 in Mississippi between mile markers 5 and
19.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3115 9066 3129 9057 3127 9037 3106 9049
TIME...MOT...LOC 0051Z 285DEG 32KT 3129 9051 3113 9062 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Zeringue

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 6:47 PM CDT, 48 minutes earlier. Its key messages:

  • Updated at 639 PM CDT Wed Mar 11 2026
  • A strong trough will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area during the overnight hours Wednesday night. This system will have the potential to bring a few strong to severe storms with all modes of severe weather possible, and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves.
  • In the wake of the cold front, much cooler and drier air will move into the area for about 36 to 48 hours Thursday into Friday. Temperatures will moderate quickly for the weekend, but another shot of much cooler air will arrive Sunday night.
Area forecast discussion, Mar 11, 6:47 PM CDT, 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
647 PM CDT Wed Mar 11 2026

...NEW AVIATION...

.KEY MESSAGES...
Updated at 639 PM CDT Wed Mar 11 2026

- A strong trough will move through the region late Wednesday.
  This will drive a cold front across the region with showers and
  thunderstorms impacting the area during the overnight hours
  Wednesday night. This system will have the potential to bring a
  few strong to severe storms with all modes of severe weather
  possible, and the entire area will have the potential of seeing
  strong to severe storms. Residents should continue to monitor
  the forecast for updates as this threat evolves.

- In the wake of the cold front, much cooler and drier air will
  move into the area for about 36 to 48 hours Thursday into Friday.
  Temperatures will moderate quickly for the weekend, but another
  shot of much cooler air will arrive Sunday night.

&&

.SHORT TERM...
(This evening through Thursday night)
Issued at 1201 PM CDT Wed Mar 11 2026

The highlight of the short term is the frontal passage we are
expecting this evening to overnight. General timing is enter the
area about 5pm and depart around 5am. Prior to the front we
expect scattered showers to develop and in fact they are beginning
to form just to our west. Associated with the front itself will be
sufficient lift and shear to support isolated severe storms with
strong wind gusts and a few tornadoes up to EF-2 strength.
Widespread rain amounts will be in the 1" range with isolated
pockets up to 2-ish inches. This will be enough rain to make ponding
of water likely and could result in roads becoming impassable.

As always stay tuned for details as the weather evolves and have
a way to receive watches and warnings.

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 1201 PM CDT Wed Mar 11 2026

Behind the near term frontal system, we expect a period of clear,
but cool weather more typical of the late winter or early spring.
Then, into the weekend warming brings well-above normal
temperatures and humidities. By late Sunday night another upper
level trough sweeps out of the plains bringing more chances of
rain and stormy weather followed by a brief cool-down.

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Wed Mar 11 2026

MVFR/VFR ongoing across the region will be reduced later this
evening as a line of convection moves east across the region.
Within the line, strong erratic winds will also be possible.
Showers may linger an hour or two behind the main convective line.
Prior to the line, a few isolated thunderstorms will be possible
over MCB and BTR (used TEMPOS until the main line arrives).
Otherwise, VIS/CIGs improve by Thursday morning with a strong
northerly flow some wind gusts in excess of 30kts will be possible
during the day on Thursday. (Frye)

&&

.MARINE...
Issued at 1201 PM CDT Wed Mar 11 2026

Onshore winds around 10kt prevail ahead of the frontal passage
forecasted for this evening and tonight. Showers will occur ahead
of the front transitioning to stronger convection as the front
nears and passes with an increase in wind speed to around 15kt.
Convection will be accompanied by localized strong, gusty winds
and can't rule out waterspouts. When the front passes winds will
shift to out of the north and increase to 20-25kt which has
prompted a Small Craft Advisory. As the impacts of the passing
front decrease, wind speeds drop below 10kt and turn easterly
through the weekend. Another system very late in the weekend is
likely to produce another round of hazardous marine conditions.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...DS
LONG TERM....DS
AVIATION...RDF
MARINE...DS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:28 PM CDTSevere Thunderstorm WarningLIXAmite, Pike, Wilkinson47 min
Mar 11, 7:32 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson43 min
Mar 11, 7:57 PM CDTTornado WarningLIXPike, Walthall44 min
Mar 11, 9:00 PM CDTSevere Thunderstorm Warning Considerable damage threatLIXPearl River, Walthall60 min
Mar 11, 9:36 PM CDTTornado WarningLIXPearl River24 min
Mar 11, 9:56 PM CDTTornado WarningLIXHancock, Pearl River49 min
Mar 11, 10:04 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River41 min
Mar 11, 10:14 PM CDTTornado WarningLIXHancock31 min
Mar 11, 10:22 PM CDTTornado WarningLIXHancock, Pearl River23 min
Mar 11, 10:47 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison43 min
Mar 11, 10:59 PM CDTTornado WarningLIXHancock, Harrison12 min
Mar 11, 11:31 PM CDTTornado WarningLIXJackson29 min

Nearby

Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.